MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24691
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the severely tortuous and severely calcified vessel below the knee.A 2.5mm x 20mm x 144cm coyote es balloon catheter was advanced for dilatation.However, during initial inflation at 10 atmospheres for 2 seconds, the balloon ruptured vertically.The device was removed without any problem.The procedure was completed with another of same device.There were no patient complications nor injuries reported, and the patient condition was good post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote es balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 21mm from the tip and is approximately 7mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.
 
Event or Problem Description

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17843187
Report Number2124215-2023-53563
Device Sequence Number20644825
Product Code LIT
UDI-Device Identifier08714729767206
UDI-Public08714729767206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model Number24691
Device Catalogue Number24691
Device Lot Number0031579469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown